I want you all to know, I had taken my husband to an AL home and in on night he was so confused.

Started by

day his blood sugar went to 480, they sent him to the VA and they said they could not help him,sent him back to the Manor wnen he passed away after they gave him Haldol. . He was so confused. Am I the one that caused this by letting them giving him those meds or should I have taken him him., I feel so quilty, So sorry to tell you all this but I am having a bad day.Thank you


Please don't blame yourself. You did what anyone would have done in such circumstances. You tried to get him proper care. You are not a doctor and you had to rely on the medical professionals who were caring for your husband. Somethings can't be prevented no matter what you do. Be at peace knowing that your husband is at peace now. May God bless you and give you the courage to endure this sadness. My condolences to you and your family.
Please don't blame yourself, you didn't cause your husband's death, you only tried to help him. Like Rucabe said, you're not a doctor, you have to rely on the professionals to do what they've been trained to do. You did the very best you could. I'm so sorry for your loss and I hope you can find some peace. Your husband is now at peace and he had a loving wife with him to the end - that's the most anyone can hope for. Hugs to you...
So sorry for your loss. Please do not blame yourself. You gave him all the loving care that you were able to and to you best ability. Drug reactions are sometimes unpredictable and it could have happened anywhere. He is at peace now.
He may have been getting agitated and confused enough for some other medical reason, and that's what finally took him away; maybe he was given the Haldol because of that, rather than the other way around. Just the wild fluctuations in blood sugar may have been enough to do it if he was already fragile, or they may have signaled a heart problem or an infection was going on. They gave some meds like that to my mom who was in hospice when she would get very upset and agitated too- I hated it because it would make her sleep more, but she actually died from another stroke or extension of previous stroke, and a last, massive heart attack, after a day when she ate pizza with us and even had a good night's sleep, so it was not the meds directly. Its hard. You wish you could stop their suffering and prevent thier dying...you realize that you can't, and it happens anyways. The best you can do is be there for them if that's even possible...hugs and prayers for you both...

Keep the conversation going (or start a new one)

Please enter your Comment

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support